Ask a doctor

Is it possible to have a reaction to Voluma and Restalyn almost 3 months later? (photo)

Is it possible to have a reaction to voluma and restalyn almost 3 months later? I had this done under my eyes and cheeks. It has been 3 months and now have dark circles, redness and swelling, more on one side. My doctor said I have roscea and he has never heard of any reaction . I have never had roscea which and he basically brushed me off. I know it is harder to dissolve voluma and am scared of another reaction. I don't know why this is happening now.

Doctor Answers (8)

Voluma reaction 3 months after injection

+1
Your photograph and history suggest that you may have developed a granulomatous reaction to the Voluma.
These can be difficult to treat and typically are not dissolved with Vitrase.
I suggest you see a Board Certified Plastic Surgeon, Ophthalmologist or Facial Plastic Surgeon with experience with filler eye injections to be fully assessed. best wishes.


Atlanta Plastic Surgeon
4.5 out of 5 stars 20 reviews

Is it possible to have a reaction to Voluma and Restalyn almost 3 months late

+1
In medicine anything is possible, but the probability of this being a Voluma reaction very low. Where a restylane tinsel effect appears as a more likely occurrence. Best to seek ONLY IN PERSON opinions NOT over internet where NO examination can take place///

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 61 reviews

Reaction from Voluma and Restylane

+1
I would seek another cosmetic dermatologists opinion.  It appears this may be due to your filler injection and I would have it reversed with injectable hyaluronidase and considering giving you a oral steroid taper to calmn down the swelling.  It may take more time to reverse the voluma, but it can be reversed.  I wish you the best of luck, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
5.0 out of 5 stars 26 reviews

You might also like...

You might need hyaluronidase

+1
The fullness in your tear trough areas/cheeks may be due to "too much filler" or filler blocking lymphatic drainage in the area. Consider hyaluronidase treatment to dissolve the filler; this works very quickly too.

Adebola Dele-Michael, MD, FAAD
New York Dermatologic Surgeon
5.0 out of 5 stars 1 review

Dissolving voluma filler

+1
There is fullness of the lower eyelids ("swelling"). It may be fluid retention from the filler, too much filler, allergic reaction to it, etc.  It might be best to try to dissolve the filler, which should be effective.

Mehryar (Ray) Taban, MD, FACS
Beverly Hills Oculoplastic Surgeon
5.0 out of 5 stars 7 reviews

Reaction to Voluma/Juvederm three months after treatment

+1
True allergic reactions to hyaluronic acid fillers are very rare but do happen.  I have a patient that was receiving different hyaluronic acid fillers for years and then developed redness and swelling at one site and then subsequently at multiple previous sites.  All sites cleared with the injection of hyaluronidase and they had no permanent sequela.  I would suggest that you inject one of the areas of swelling with hyaluronidase and see if the swelling clears.  If it does then I would consider injecting the other areas as well.
Good luck

Seth Kates, MD
Worcester Dermatologic Surgeon
5.0 out of 5 stars 1 review

Swelling Under the Eyes 3 Months After Restylane Injections

+1
Hi 4 halex,

Sorry to hear about your reaction.  In some cases there can be a delayed reaction to Restylane under the eyes.  It may be an infection. When this occurs it is good to treat with antibiotics for two weeks.  We also will use hyaluronidase to dissolve the Restylane that is present.  Fortunately, the problem does resolve with time and treatment.  Good luck and be well.

Dr. P

Michael A. Persky, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

Reaction to Restylane or Voluma 3 months after

+1
Do you have any associated pain or heat, or just the redness? Very rarely, but I have seen cellulitis develop many months after injections around the eyes. Before dissolving filler there I always suggest a round of antibiotics because of this. Every time but one it's cleared it up. In the one case it didn't, I dissolved a bit of the Restylane (Voluma wasn't around then) with a bit of hyaluronidase and everything resolved. So first I'd recommend antibiotics, and then dissolving some filler if needed. I haven't found it harder to get Voluma out - it's still a hyaluronic acid filler.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.